Tylenol Starting to Make Me Sick!

Tylenol Starting to Make Me Sick!

Welcome to Spine-health’s Pain Medication patient community. You can also read doctor approved Pain Medication Articles.
11 posts / 0 new
Last post
MelissaJo
MelissaJo's picture
Offline
Last seen: 4 years 9 months ago
Title: Member
Joined: 08/10/2008 - 9:11pm
Tylenol Starting to Make Me Sick!

OK! I have been on Percocet 10/325 4 per day) for some time now and before that I was on Norco 10/325. However about an hour after I take my dose, with food, milk, etc and on an empty stomach, I get sick. I have tried different ways to take it in the sense of eating before, during , after, etc. Anyway I had decided not to take a afternoon dose and just take tylenol instead, to see if it was the Tylenol in it or the Oxycodone. Well I got sicker. I have a apt with the PM Thursday (tomorrow) morning. How should I approach this with him. I would hate for him to take the Percocet away since the 4 per day seem to be helping quite a bit. I am NOT pain free by any means but the edge is off. I believe I have see on here before that other PPL have been RX'ed just straight Oxycodone without the Tylenol. How do I ask the doc about his without looking like a seeker. I am tired of the fact that we ALL have to worry about his. My doc is pretty cool though although I have never asked him about something like this.
Has anyone else been ill from Tylenol after taking it for so long? What did your doc switch you to? and how should I tell my doc about this. And is it true that there is an Oxycodone without the tylenol? ANY HELP is appreciated. Thank you in advance. MJ :&

ernurse
Offline
Last seen: 1 year 10 months ago
Title: Member
Joined: 06/22/2008 - 9:09am
Tylenol

So tell the doctor about your Tylenol experiment and ask if maybe he could order liver function tests(simple blood draw) to start with. If Tylenol is going to do something, it usually messes with your liver.

If you have no other issues and it would be OK with your doc, you might try taking prilosec or pepcid before the meds to see if that helps.

haglandc (not verified)
Title: Member
Just be honest

Just be honest with him and tell him exactly what you just told us about how it effects you. I would ask him if there's something that can be done to reduce or remove the tylenol yet still manage your pain.

"C"

Ming
Ming's picture
Offline
Last seen: 3 years 1 month ago
Title: Member
Joined: 11/14/2008 - 9:31pm
tylenol

I know there are pain meds that do not have tylenol in them so just talk to him about your concerns. There was a post yesterday or the day before, I think under pain medicine or management maybe try under oxycontin vs oxycodone. I will look at see if I can send it to you.

dgardineer
Offline
Last seen: 1 year 10 months ago
Title: Member
Joined: 07/19/2008 - 1:26pm
maybe you can switch to

maybe you can switch to oxycotin it has no tylenol in it .I was worried at first about oxycotin because you hear bad things about it addiction wise but your taking an opiate either way so maybe you could give it a try.

JWM
Offline
Last seen: 2 years 11 months ago
Title: Member
Joined: 06/26/2008 - 11:10pm
Like Haglandc 'C' said, just

Like Haglandc 'C' said, just be honest with your doc and tell exactly what you told us; tylenol alone makes you sick with no pain relief, and percocet makes you sick as well, but WITH good pain relief. It should be a simple situation for you. Trust your doctor, let them choose your meds; you'll be fine.

Tylenol makes me sick; that or ibuprofen. After a few days, I have more of a 'I'm dying' feeling than just general nausea, but hey, what's the difference? Both are terrible, and warrant a liver panel blood test, and a slight med change. Good luck!

JWM

t9crushed
t9crushed's picture
Offline
Last seen: 7 months 2 weeks ago
Title: Member
Joined: 06/26/2008 - 9:59am
Tylenol can cause stomach

Tylenol can cause stomach problems for me also and can be bad for the liver etc. if used longterm. I get my hydrocodone at a compounding pharmacy with no tylenol.

MelissaJo
MelissaJo's picture
Offline
Last seen: 4 years 9 months ago
Title: Member
Joined: 08/10/2008 - 9:11pm
Thank you everyone

I seen my PM and told him my issue. He put me on oxycodone without tylenol. However only 5mg. So now my dose is actually cut down from what it was before. I will see how it works out over the course of the next month. The good thing too is that it was only 28 bucks VS. 60 bucks out of pocket. My insurance only covers a portion then I have to mail in the receipts and get 80% of the out of pocket cost back.
Anyway right now he RX'ed me 4-6 5mg per day. I was on 1-10/325mg percocet per day. He didn't want me taking 8 per day. So he said next month we will acess the situation. I have tried Oxycotin before without a lot of luck. It seemed that the pain was gone but I was somewhat nutty. Mood swings, couldn't sleep, couldn't pee etc. Plus....my OOP expense was almost 300 per month. ARG!!!
Anyway thank you again! It is funny because I always tell ppl the same things that you all told me. But then when it comes to me I guess I worry! LOL
I hope everyone has a MERRY CHRISTMAS AND HAPPY NEW YEAR!!!
HAPPY HOLIDAYS!!! MJ

pamlee78 (not verified)
Title: Member
Yes you should have a kidney

Yes you should have a kidney function test. Tylenol damages the kidneys. I was on Lortab (has Tylenol), Ultracet (tramadol with Tylenol), and asked my doc for plain Tramadol so I wouldn't be taking too much Tylenol. I was taking 8 Ultracet a day, with about 6 -8 Lortab also. Way too much Tylenol! I also began breaking out in hives from the Lortab. Now I am on Lyrica and Darvocet and Tizanidine for spasms. The Lyrica is working great and am having few side affects so far.

charry
charry's picture
Offline
Last seen: 3 weeks 6 days ago
Title: Member
Joined: 09/06/2008 - 12:39am
HI MelissiaJo

I hope those help you. Sorry he cut your dose though. If you're still having pain and they only last 2-3 hours let him know. You should be pain free without worry about him thinking you're an addict and I'm sure he doesn't. Charry

DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN

iowarobin
iowarobin's picture
Offline
Last seen: 2 months 3 days ago
Title: Member
Joined: 12/08/2008 - 11:11pm
Had same problem

I am on oxycodone and was on it with tylenol. Told my Pain Dr I didnt want tylenol. So he percribed it without, Maybe he put you at 5 cause the tyloenol also helps with pain. So just see how it works and let him know if you need it adjusted. He is there to help you but cant if you dont let him know what helps and what dont,.